Side Effects of Targeted Cancer Therapy Drugs
- Keep nails short.
- Use laundry detergents or fabric softeners without strong perfumes
- Stay out of the sun as much as possible, because sunlight seems to trigger and/or worsen rashes in some people. If you’ll be outside during the day, wear a hat and clothes with long sleeves. Use a broad-spectrum sunscreen with SPF of at least 30 and zinc oxide or titanium dioxide at least 1 hour before going out. Be careful near windows too.
- Not use acne medicines. Though the rash may look like acne, acne medicines don’t work. They can even dry it out and make it worse.
- Try gel shoe inserts if the soles of your feet are tender.
- Wear shoes that fit well and aren’t too tight. Thick, soft socks may help if you have shoes that are big enough for the extra bulk.
- Use certain kinds of makeup. Some makeup brands can cover rashes without making them worse.
Ask your doctor or nurse if there are other things you can do to help lower your chance of skin problems.
What should I do if I have skin changes?
It’s very important to tell your cancer care team right away if you notice any rashes or skin changes. Left untreated, rashes can get worse and lead to infections, which might then lead to delaying or even stopping treatment.
Don’t treat your skin with over-the-counter medicines or stop taking your targeted drug without talking to your doctor first. Your doctor may give you a skin cream or a medicine to take by mouth to treat the skin.
Pages: 1 2 3 4 5 6
7 8 9 10 11 12 13